Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 47, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 30, 2007, 4:53 PM CDT for Allen Parish, Louisiana. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2007, 4:53 PM CDT (21:53 UTC)
- Expired
- May 30, 2007, 6:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Allen Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:55 PM CDT | TSTM WND GST 60 | Oakdale, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 302153
SVRLCH
LAC003-302300-
/O.NEW.KLCH.SV.W.0047.070530T2153Z-070530T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
453 PM CDT WED MAY 30 2007
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES THE CITIES OF...OAKDALE...MITTIE...ELIZABETH...
* UNTIL 600 PM CDT
* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ELIZABETH...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OAKDALE BY 500 PM CDT...
LAT...LON 3086 9296 3061 9296 3060 9260 3089 9260
3088 9280 3087 9281
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:31 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 30, 3:31 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 331 PM CDT WED MAY 30 2007 .DISCUSSION... MCS OVER N TX TOOK MORE OF AND E TURN...NOW DIVING SE ACROSS E TX/N LA AT 35 MPH...JUST ABOUT TO ENTER NORTHERN TYLER/JASPER/NEWTON COUNTIES IN TX...AND VERNON PARISH IN LA. THIS MCS WILL CONTINUE TO DIVE SE INTO THE NEAR 70 DEW POINT AIR...AND LIKELY MAKE IT TO THE COAST AND THE REMAINDER OF THE COASTAL WATERS. TEMPS MAY BE A BIT TRICKY TONIGHT...IN THE UPPER 60S AFTER THE MCS PASSES...BUT WILL LIKELY RECOVER A BIT OVERNIGHT INTO THE LOWER 70S ACROSS SE TX/SW LA. POPS FOR TOMORROW WILL BE A BIT HIGHER OVER CENTRAL AND SOUTH CENTRAL LA THU WITH THE GREATEST INSTABILITY AND MOISTURE THERE. BY FRI...THE MID/UPPER LEVEL TROF AXIS WILL BE EAST OF THE AREA...WITH A SLIGHT CHANCE OF SHRA/TSRA EXPECTED. THIS WILL HOLD TRUE FOR THE REMAINDER OF THE WEEKEND AS WELL...WITH TEMPS RISING TO THE UPPER 80S/NEAR 90. ANOTHER SHORTWAVE TROF WILL SWING ACROSS THE AREA MON...THUS INCREASING THE CHANCES OF SHRA/TSRA ONCE AGAIN. HOWEVER...THIS ONE APPEARS TO BE ON THE MOVE...AND NOT STALL OVER THE REGION FOR SEVERAL DAYS. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 88 70 86 / 80 40 40 20 KBPT 72 89 71 86 / 80 40 40 20 KAEX 67 87 68 87 / 80 50 50 20 KLFT 69 86 69 86 / 50 50 50 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 30, 5:48 AM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 548 AM CDT WED MAY 30 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-311100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 548 AM CDT WED MAY 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL RETURN DURING THE AFTERNOON HOURS. SOME STORMS MAY PRODUCE LOCALIZED FLOODING. HOWEVER, IN GENERAL, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY AND FRIDAY. HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 30, 3:58 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT WED MAY 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST FORT POLK 31.05N 93.21W
05/30/2007 E0 MPH VERNON LA PUBLIC
ESTIMATED AT 65 MPH.
&&
FNAVEJARLocal storm report, May 30, 4:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
429 PM CDT WED MAY 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG IVANHOE 30.68N 94.41W
05/30/2007 TYLER TX LAW ENFORCEMENT
LARGE TREE BLOWN OVER.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:39 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 66 min |
| May 30, 4:05 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 55 min |
| May 30, 4:19 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 56 min |
| May 30, 5:41 PM CDT | Special Marine Warning | LCH | 94 min | |
| May 30, 5:50 PM CDT | Special Marine Warning | LCH | 85 min | |
| May 30, 6:00 PM CDT | Flash Flood Warning | LCH | Calcasieu | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.